| Catalog Number |
RBY2C2060 |
| Medical Device Problem Codes |
Break (1069); Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/13/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using ruby coils.During the procedure, the physician successfully placed ruby coils in the target vessel using a lantern delivery microcatheter (lantern).While attempting to insert a new ruby coil, the physician experienced resistance and the pusher assembly became kinked with half of the ruby coil inside of the hub of the microcatheter.Therefore, the ruby coil was removed.It was reported that the ruby coil had detached upon inspection outside of the patient.The procedure was then completed using new ruby coils with the same lantern.There was no report of an adverse effect to the patient.